Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

A differentially algebraic elimination theorem with application to analog computability in the calculus of variations


Authors: Lee A. Rubel and Michael F. Singer
Journal: Proc. Amer. Math. Soc. 94 (1985), 653-658
MSC: Primary 12H05
MathSciNet review: 792278
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An elimination theorem is proved in differential algebra, from which it follows that an analytic solution of virtually any ordinary differential equation that you can "write down" must actually solve an algebraic differential equation. As a corollary, it follows that the solutions of a large class of variational problems can be produced by an analog computer.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 12H05

Retrieve articles in all journals with MSC: 12H05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1985-0792278-1
PII: S 0002-9939(1985)0792278-1
Article copyright: © Copyright 1985 American Mathematical Society